HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Epilepsy (http://www.healthboards.com/boards/epilepsy/)
-   -   Epilepsy-Increase in Tegretol, tired & unable to focus (http://www.healthboards.com/boards/epilepsy/628331-epilepsy-increase-tegretol-tired-unable-focus.html)

sharonp38 08-23-2008 07:15 AM

Epilepsy-Increase in Tegretol, tired & unable to focus
 
I have just increased my daily dose of tegretol to 1300 mg daily. I was diagnosed in October 2007 with epilepsy after a grand mal seizire. Prior to October I had pettite seixures for ten years, however I thought they were anxiety attacks and ignored them. My periodic increase in tegretol has been a result of more pettite seizures - slight moments of feeling confused, not being able to speak or unable 'catch' what the other person has said. Until my body gets adjusted to the increase in medication I feel SO tired, like I could put my head down on my desk and sleep and I also have a hard time staying focused at work. Any suggestions on how to cope with the tiredness? I know it will go away eventually - but right now eventually feels like forever. Sometimes I think I'm not eating correctly - so I find myself eating, alot and going to bed early, by 9PM, but neither of these help.

Mediocrates 08-23-2008 08:38 AM

Re: Epilepsy-Increase in Tegretol, tired & unable to focus
 
That dosage seems high, but of course I don't know the details. It may be right for you.

I am on Carbatrol, which is similar to Tegretol, and my dosage is 400 mg 2x per day. My former drug was Dilantin, which has even more severe side effects than Carbatrol, so I feel mostly normal. The slight drowsiness I feel I compensate for with morning caffeine. I time my evening dose for a couple of hours before bedtime, so it helps me sleep.

Travis from MN 08-23-2008 10:09 AM

Re: Epilepsy-Increase in Tegretol, tired & unable to focus
 
In my case 1600/1800 was about my bodies limit for Teg. When the neurologist one time tried 2200mg total, administering the medication 3x/day (morning, lunch, night) I discovered I could not handle that amount. MY side effects at that level were "peak" effects (when medication reaches it's highest point) double vision, dancing vision, balance issues for 30-60 minutes. Slight "light headed" symptoms as well.

People have different side effects with medications.

I've been at 1200 (currently on XR) to 1600 (in my juvenile years; on tablet) without problems.

Remember Tegretol can take 3-4 weeks (21-28 days) to become a normal level. Not being an expert in the pharmacy I can't say for sure if this includes increases or just when a person is introduced to a medication.

So I'd say give it a little time and make sure to [b] keep notes [/b] that may help the doctor if it persists.

--Travis


All times are GMT -7. The time now is 12:00 PM.